MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BACTEC 9120 BLOOD CULTURE; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BACTEC 9120 BLOOD CULTURE; SYSTEM, BLOOD CULTURING
Catalog Number 445570
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when using the bactec 9120 blood culture, there was one false negative result.No patient impact reported.
 
Additional Manufacturer Narrative
Investigation summary: the complaint was created for bactec 9120 blood culture system (p/n 445570, s/n (b)(6)).The customer reported they found the false negatives results during sub-culturing.After that, the instrument was working without any error message nor alerts.Therefore, the complaint is unconfirmed.Quality did not receive samples for this complaint and therefore returned sample analysis could not occur.If samples are received at a later date, the complaint may be reopened.Device history record review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed no previous complaints related to results issues.Review of risk management files confirm there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BACTEC 9120 BLOOD CULTURE
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19888497
Report Number1119779-2024-00571
Device Sequence Number7796985
Product Code MDB
UDI-Device Identifier00382904455705
UDI-Public(01)00382904455705(11)140327
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K922475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number445570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown